MAUDE Adverse Event Report: DRAEGERWERK AG & CO. KGAA CARINA; VENTILATOR

DRAEGERWERK AG & CO. KGAA CARINA; VENTILATOR
Catalog Number 8419350
Medical Device Problem Codes Gas Output Problem (1266); Decreased Pump Speed (1500); Failure to Deliver (2338)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation was just started.The results will be provided in a follow-up report.
 
Event or Problem Description
It was reported that a device error "a008" occurred while using it on a patient.There were no patient consequences reported.
 
Additional Manufacturer Narrative
The log file of the affected carina was analyzed for investigation.Based on the logged entries the reported problem could be confirmed.The stored error codes indicate an unacceptable deviation between measured turbine rotation speed and the set value which points to a faulty motor blower.In such a case the high priority alarm "device failure !!!" is generated and an ongoing ventilation is not continued as the device switches to patient safe mode.During this time an emergency breathing valve opens allowing spontaneous breathing of the patient.Ventilation of the patient with an independent ventilation device may be considered necessary.The device reacted as specified to the deviation by generating a visual and audible technical alarm and opening the emergency breathing valve to allow for spontaneous breathing of the patient.The number of similar cases, related to the same root cause, is within the expected range of the respective risk assessment and thus accepted.
 
Event or Problem Description
Please refer to the initial report.

Brand Name
CARINA
Common Device Name
VENTILATOR
Manufacturer (Section D)
DRAEGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
MDR Report Key10400526
Report Number9611500-2020-00284
Device Sequence Number3094336
Product Code CBK
UDI-Device Identifier04048675041610
UDI-Public(01)04048675041610(11)160919(17)161127(93)8419350-28
Combination Product (Y/N)N
PMA/510(K) Number
K072885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8419350
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/15/2020
Supplement Date Received by Manufacturer08/12/2020
Initial Report FDA Received Date08/13/2020
Supplement Report FDA Received Date09/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1